Alert archive / New Jersey / Red Flag Warnings in 2006
Red Flag Warning 8, NWS New York, NY
NWS New York, NY issued this red flag warning at May 22, 2006, 4:03 AM EDT for Hudson County, New Jersey. It took effect at May 22, 2006, 1:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2006, 4:03 AM EDT (08:03 UTC)
- In effect from
- May 22, 2006, 1:00 PM EDT
- Expired
- May 22, 2006, 10:31 AM EDT
- In force
- Issued by
- NWS New York, NY
County Hudson County, NJ
The radar
The Philadelphia radar (KDIX), 92 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KOKX 220803 RFWOKX RED FLAG WARNING NATIONAL WEATHER SERVICE UPTON NY 403 AM EDT MON MAY 22 2006 ...BREEZY AND DRY TODAY... .A COOLER AND DRIER AIRMASS MOVED INTO THE TRI-STATE REGION YESTERDAY IN THE WAKE OF A COLD FRONT. THIS AIRMASS WAS USHERED IN ON GUSTY NORTHWESTERLY WINDS WHICH WILL CONTINUE THROUGH THE DAY. NJZ005-006-011-NYZ074-221700- /O.NEW.KOKX.FW.W.0008.060522T1700Z-060522T2300Z/ ESSEX-HUDSON-UNION-RICHMOND (STATEN ISLAND)- 403 AM EDT MON MAY 22 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL DROP THROUGHOUT THE DAY AS A DRY AIRMASS CONTINUES TO WORK ITS WAY INTO OUR REGION ON GUSTY NORTHWESTERLY WINDS. THESE WINDS WHEN COMBINED WITH HUMIDITY VALUES DROPPING TO LESS THAN 30 PERCENT IN THE WARNED AREA THIS AFTERNOON WILL CREATE FAVORABLE CONDITIONS FOR THE RAPID SPREAD OF BRUSH AND WILD FIRES. ALTHOUGH THERE WAS SOME SHOWERS YESTERDAY...THE AMOUNTS WERE BARELY MEASURABLE AND THUS THE GROUND MOISTURE REMAINS LOW. REMEMBER...A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS81 KOKX 221431 RFWOKX RED FLAG WARNING NATIONAL WEATHER SERVICE UPTON NY 1031 AM EDT MON MAY 22 2006 NJZ005-006-011-NYZ074-221545- /O.CAN.KOKX.FW.W.0008.060522T1700Z-060522T2300Z/ ESSEX-HUDSON-UNION-RICHMOND (STATEN ISLAND)- 1031 AM EDT MON MAY 22 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE RED FLAG WARNING. WHILE BREEZY AND DRY CONDITIONS WILL BE IN PLACE ACROSS THE TRI- STATE REGION THIS AFTERNOON...WE WILL FALL SHORT OF SOME OF THE CRITERIA REQUIRED FOR A RED FLAG WARNING. NORTHWEST WINDS OF 15 TO 25 MPH ALONG WITH GUSTS UP TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES IN THE 20S TO DRY OUT SOME OF THE FINER FUELS. HOWEVER...WE WILL FALL SHORT OF WARNING CRITERIA AS THE AREA HAS GENERALLY RECEIVED UPWARDS OF TWO INCHES OF RAIN OVER THE PAST EIGHT DAYS...AND THE KEETCH BYRAM DROUGHT INDEX IS WELL BELOW 300. THIS MEANS THAT THE LARGER FUELS ARE TOO MOIST FOR THE RAPID SPREAD OF WILD FIRES. AS A RESULT...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at May 22, 3:03 AM EDT, 1 hour earlier.
Area forecast discussion, May 22, 3:03 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
303 AM EDT MON MAY 22 2006
.NEAR TERM (TODAY THROUGH TONIGHT)...
THE MEAN TROUGH WILL RESIDE OVER THE WESTERN ATLANTIC AS A RIDGE
BUILDS ACROSS THE MID WEST. THIS SETUP WILL PROVIDE US WITH SOME
UNSEASONABLY COOL CONDITIONS. IN ADDITION...A DEEP-LAYERED
NORTHWESTERLY FLOW WILL KEEP MOISTURE-LIMITED AND THEN ONLY TO THE
LOWER LEVELS. A STRATOCUMULUS FIELD IS LIKELY UNDER THESE
CIRCUMSTANCES...ESPECIALLY DURING THE DAYTIME AND MAINLY ACROSS
INLAND LOCATIONS. THIS FIELD HAS A TENDENCY TO SCATTERED OUT RAPIDLY
AS IT MOVES DOWN TO THE SHORE. USED THE CANADIAN GEM CLOUD FORECAST
TO A GREAT EXTENT IN MY SKY GRIDS.
ALSO...WITH THE CWA SANDWICHED BETWEEN A STRONG LOW OVER THE
CANADIAN MARITIMES AND A HIGH PRESSURE SYSTEM OVER THE MIDWEST...A
TIGHT PRESSURE GRADIENT WILL RESIDE. GUSTY WINDS TODAY WILL DIMINISH
TONIGHT ALTHOUGH STILL KEEP THINGS STIRRED UP.
USED A BLEND OF THE FWC AND MAV FOR MY TEMPERATURES THROUGH THE NEAR
TERM WHICH AVERAGED A GOOD 10 DEGREES BELOW NORMAL.
&&
.SHORT TERM (TUESDAY THROUGH TUESDAY NIGHT)...
A TIGHT PRESSURE GRADIENT WILL CONTINUE ACROSS THE REGION THROUGH
THE SHORT TERM AS WELL AS THE AREA REMAINS SANDWICHED BETWEEN THE
LOW PRESSURE CENTER OVER THE CANADIAN MARITIMES AND HIGH PRESSURE
BUILDING IN FROM THE WEST. WINDS BECOME GUSTY AGAIN DURING TUESDAY
THEN DIMINISH AGAIN AFTER SUNSET.
USED A BLEND OF THE FWC AND MAV AGAIN FOR MY TEMPERATURES THROUGH
THE SHORT TERM WHICH AVERAGED 5 TO 10 DEGREES BELOW NORMAL.
&&
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
THE PERIOD WILL TRANSITION FROM NEGATIVE HEIGHT ANOMALIES AT THE
ONSET TO POSITIVE HEIGHT ANOMALIES BY THE END. THUS...A MODERATING
TREND WILL BE ON TAP AS TEMPERATURES GO FROM NEAR SEASONABLE LEVELS
WEDNESDAY TO SUMMER WARMTH AS THE WEEK PROGRESSES. A DEEP-LAYERED
WEST TO NORTHWEST FLOW WILL ALSO KEEP CONDITIONS DRY THROUGH THE
LONG TERM WITH THE EXCEPTION OF FRIDAY AND FRIDAY NIGHT WHEN WE SEE
OUR NEXT CHANCE OF SHOWERS.
&&
.FIRE WEATHER...
WILL ISSUE A RED FLAG WARNING FOR A RELATIVELY SMALL PART OF MY CWA
FOR THIS AFTERNOON. GUSTY WINDS AND RELATIVE HUMIDITY VALUES
LOWERING TO LESS THAN 30% ARE THE MAIN REASONS FOR DOING THIS. THIS
MAY ALSO BE NEEDED AGAIN ON TUESDAY FOR NEARLY THE SAME
AREA.
&&
.AVIATION...
PREDOMINANT NW FLOW ALONG WITH VFR CIGS/VSBYS WILL CONTINUE ACROSS
AREA TERMINALS THROUGH 06Z TUE. THOUGH WINDS WILL GENERALLY AVERAGE
10-15 KTS THROUGH DAYBREAK...WINDS WILL BE INCREASING ONCE AGAIN
DURING THE LATE MORNING HOURS...AVERAGING 15-20 KTS WITH GUSTS
RANGING FROM 25 TO 30 KTS. THE STRONGEST WINDS WILL OCCUR FROM ABOUT
17Z-02Z AS A STRONG SHORTWAVE ROTATES THROUGH THE NORTHEAST. WITH
DAYTIME HEATING AND APPROACHING SHORTWAVE...WILL SEE AFTERNOON CU
DEVELOPING AT ABOUT 3500-4000 FT...BECOMING BKN AFTER ABOUT 17Z. AN
ISOLATED INSTABILITY SHOWER OR TWO IS POSSIBLE...ESPECIALLY AT
NORTHERN TERMINALS. HOWEVER...IT WILL BE HARD TO OVERCOME THE LACK
OF MOISTURE IN THE LOWER PART OF THE ATMOSPHERE. WINDS DIMINISH TO
AROUND 10 KTS AFTER ABOUT 02Z TUE.
&&
.MARINE...
A STRONG SHORTWAVE WILL BE MOVING ACROSS AREA WATERS LATER
TODAY...AND GALE FORCE WIND GUSTS WILL CONTINUE ON OCEAN WATERS
THROUGH THE MIDDLE OF THE DAY. SMALL CRAFT ADVISORY FOR WINDS WILL
REMAIN UP ON THE SOUND/HARBOR UNTIL LATE TUESDAY...AND WINDS WILL
GUST AT SMALL CRAFT ADVISORY LEVELS ON THE OCEAN FROM MIDDAY TODAY
THROUGH LATE TUESDAY AS WELL. DUE TO THE OFFSHORE FLOW...SEAS ON THE
OCEAN WILL SUBSIDE TO AROUND 4 FT BY THIS EVENING.
HIGH PRESSURE MOVES INTO THE EASTERN US FOR THE MIDDLE OF THE
WEEK...BRINGING TRANQUIL CONDITIONS TO AREA WATERS FROM TUESDAY
NIGHT UNTIL THE END OF THE WORK WEEK.
&&
.HYDROLOGY...
NO FORESEEABLE PROBLEMS FOR THE UPCOMING WEEK. STREAMS AND RIVER
LEVELS WILL CONTINUE TO RECEDE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...RED FLAG WARNING FOR NJZ005-006-011 FROM 1 PM MONDAY TO 7 PM
MONDAY.
NY...RED FLAG WARNING FOR NYZ074 FROM 1 PM MONDAY TO 7 PM MONDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ330-335 UNTIL 5 PM TUESDAY.
...SMALL CRAFT ADVISORY FOR ANZ338 UNTIL MIDNIGHT TUESDAY.
...GALE WARNING FOR ANZ350-353-355 UNTIL 4 PM MONDAY.
...SMALL CRAFT ADVISORY FOR ANZ350-353-355 FROM 4 PM MONDAY TO
9 PM TUESDAY.
&&Hazardous weather outlook, May 21, 9:39 PM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 939 PM EDT SUN MAY 21 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-220930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 939 PM EDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...OVERNIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ350-353-355-220930- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 939 PM EDT SUN MAY 21 2006 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...OVERNIGHT WINDS ON THE OCEAN WATERS MAY GUST TO AROUND GALE FORCE THROUGH THE OVERNIGHT. SEAS WILL RANGE FROM 3 TO 5 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE FORCE GUSTS WILL BE POSSIBLE ON THE OCEAN WATERS EARLY MONDAY MORNING...THEN DECREASE TO SMALL CRAFT LEVELS. SMALL CRAFT GUSTS WILL THEN BE POSSIBLE INTO MONDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-338-220930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 939 PM EDT SUN MAY 21 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LONG ISLAND SOUND AND NEW YORK HARBOR WATERS. .DAY ONE...OVERNIGHT WIND GUSTS UP TO 30 KNOTS WILL BE LIKELY OVERNIGHT AND A SMALL CRAFT ADVISORY REMAINS IN EFFECT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT WIND GUSTS UP TO 30 KNOTS WILL BE LIKELY INTO EARLY MONDAY EVENING BEFORE DIMINISHING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MONDAY EVENING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Jersey, 2006Red Flag Warnings in New York, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.